Tylenol is an over-the-counter medicine for pain relief and headache. Most doctors agree that it’s a safer alternative to aspirin, naproxen sodium, ibuprofen and other NSAID drugs available in the market. If you have stomach complications then this may be the correct pain relief remedy since it doesn’t cause irritation.
Also known in some places as acetaminophen, the safety of this drug when taken at recommended dosage is backed by 50 yrs of scientific investigation and use. The drug should only be taken in reasonable amounts since excessive consumption can cause liver problems. Similarly, avoid alcohol and other prescription drugs while having this medicine since they can cause chemical reactions in the stomach. Before consuming this painkiller let the doctor know if there are any other underlying health conditions that need to be treated.
Reasons Why Tylenol is a Better Drug
Since the substance is non-inflammatory unlike other NSAIDs, it will not cause gastritis or stomach ulcers. Acetaminophen doesn’t have properties which inhibit prostacyclin and prostaglandin the way other medicines work, these are the elements that curb production of cyclooxygenase (COX) enzyme. The outcome is prevention of mucosal injury and irritation to the stomach/esophagus lining.
Tylenol eases pain in a completely different way from aspirin or ibuprofen, it’s easier on the gastrointestinal tract and that’s why most Americans prefer using it for pain relief. People with Celiac Disease, Crohn’s, or Ulcerative Colitis need to be especially careful when choosing a drug for pain relief. Consuming a proton pump inhibitor alongside this drug may further help in offsetting other side effects that may occur, however this should only be done under proper guidance from a doctor.
What’s important to note is that the medicine doesn’t have any anti-swelling properties, and due to this there’s even less risk of the user developing bleeding symptoms on the gut. While taking it ensure that you’re on N-acetyl cysteine (NAC) prescription as well, which is basically the rate-limiting ingredient for formation of intra-cellular antioxidant glutathione.
Some doctors are of the opinion that Tylenol can still cause some damage by depleting glutathione levels in your body, this is an antioxidant that helps in protecting cells including those around the stomach from toxins like free radicals. If you maintain high levels of glutathione, then free-radical damage caused by acetaminophen will largely be prevented. That’s why people who overdose on Tylenol are often given large amounts of NAC at the emergency room. Therefore, whether you are taking acetaminophen in prescription form or over-the-counter, it’s strongly suggested that one should have N-acetyl cysteine along with it. Moreover, read side labels in order to stay within the daily limit of 3250mg, which is equivalent to 10 standard or 6 extra-strength acetaminophen tablets per day.
It’s totally understandable that you want to reduce pain, and doing so can make a great difference in the quality of your life. However, still take note that there are safer and more effective alternatives than using aspirin and other similar over-the-counter painkillers, Tylenol being one of the best alternatives that you can get.
Tylenol Doesn’t Cause Ulcers
One of the major causes of peptic ulcers is using nonsteroidal anti-inflammatory medications or NSAIDs such as Advil, Naproxen and Aspirin. This condition occurs when acids from the drugs mentioned corrode one’s digestive tract lining, causing painful lesions which make digestion a challenge. Sores may also arise when the mucus protective layer around the lining is drastically broken down by chemicals found in these particular medicines. If you’re already taking them then it would be wise to stop and consider using Tylenol instead. Which is much safer and doesn’t cause peptic ulcers like the other counterparts mentioned above.
Furthermore, studies show that nonsteroidal anti-inflammatory medications can cause digestive enzyme changes in the stomach’s mucous gland, and this can further aggravate ulcers in some individuals. Nevertheless, the risk of developing this condition largely depends on various factors, such as the particular NSAID type, dosage, and duration of use. Peptic ulcers from drugs can affect anyone regardless of their age or gender, they are basically open sores in the patient’s upper section of the digestive tract. When left untreated these sores can cause stomach pain & upset, something that consequently leads to internal bleeding and bacterial infection caused by open wounds. Aspirin and other related drugs cause two types of peptic ulcers:
- Duodenal ulcers, which develop on the lining found on the small intestine’s upper section also known as duodenum.
- Gastric ulcers, they form on the stomach chamber’s lining
Sometimes these NSAID-caused sores can also develop perforations on top of the swellings, this is characterized by punctures or holes along the stomach wall. Symptoms include intense abdominal pain, rapid heartbeat and low body temperature. Pain may also radiate to the patient’s shoulders, with one’s abdomen becoming rigid in the process. The only way to avoid such problems is taking Tylenol which is better for your stomach than IBprofen or Aspirin.
In some instances, peptic ulcers may heal without requiring any treatment, but those that are caused by nonsteroidal anti-inflammatory medications when not treated in time can recur over a long period of time. Many people nowadays have the habit of taking low-dose aspirin daily not just for pain relief, but also prevention of heart attack or stroke. However, due to the risk of peptic ulcers which such prescriptions are likely to cause they can be substituted with acetaminophen which is a much better alternative.
Most doctors will advise you to stop taking NSAIDs regardless of whether they caused your peptic ulcer or not. They may recommend other safer medications to NSAIDs such as Tylenol. Note that bleeding in the digestive tract caused by irritation exposes a patient to more health hazards such as rotting in the stomach, and this is something that you definitely want to avoid.
Even when taking acetaminophen remember not to exceed the daily dosage as advised by your physician, going above board can cause liver complications which are costly to treat. As already highlighted above, use a proton pump inhibitor always to protect your digestive tract’s lining when consuming these medications, it also reduces the risk of irritation for those who have thin stomach linings.
Tylenol is the best headache medicine and very safe for those with digestive issues. It can also be used on empty stomach without any complications, however doing the same with advil or other nonsteroidal anti-inflammatory medications is dangerous and not recommendable at all.
I personally use the Kirkland brand, and it is very cheap on Amazon!